MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM; MDS

DEXCOM, INC. DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM; MDS
Model Number 9500-27
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) the g5 system is associated with product code pqf.Product code pqf is not currently available in common device name.
 
Event or Problem Description
Dexcom was made aware on 01/05/2017, that on (b)(6) 2016, the patient experienced a broken sensor wire that remained under the skin.The sensor was inserted in the patient's abdomen on (b)(6) 2016.Patient's mother reported a mass on the skin where the sensor was inserted.On (b)(6) 2016, the patient saw his doctor who referred him to get an ultrasound at the hospital.On (b)(6) 2016, the patient got an ultrasound which showed a possible sensor fragment about 1 cm long.An x-ray was also taken, however results were not available at the time of contact.At the time of contact, the patient's current condition was good.No product was provided for evaluation.The reported event could not be confirmed.A root cause cannot be determined.

Brand Name
DEXCOM G5 MOBILE CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
MDS
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence drive
san diego CA 92121
MDR Report Key6301147
Report Number3004753838-2017-01162
Device Sequence Number1017005
Product Code MDS
UDI-Device Identifier10386270000016
UDI-Public(01)10386270000016(241)9500-27(10)5215262(17)170728
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/28/2017
Device Model Number9500-27
Device Catalogue NumberSTS-GL-011
Device Lot Number5215262
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR